Home HealthTopics Health Centers Reference Library Research
Join us on Facebook Join us on Facebook Share on Facebook

Erectile Dysfunction (ED)

Viagra

11/03/2009

Question:

I am now 58 and would like to know if I can safely follow my doctor`s advice to start on viagra. I am apprehensive of the possible side effects of viagra, especially aobut the possibility of becoming blind with this medicines use.

Answer:

It seems to me that you are not that interested in having normal sexual life. If you are, then remote side effects of any medication should not bother you. There are millions of people use the drug and there are of course few with side effects. If your heart is not strong enough for vigorous sexual exercise then you should not have sexual penetration. Optic neuropathy is a rare side effect happening one in 100,000 users. Of course if it happens it is a serious problem and needs to be dealt with. Visual hue change however is a common side effect and does not remain longer than the half life of Viagra.

For more information:

Go to the Erectile Dysfunction (ED) health topic, where you can:

Response by:

Ahmad  Hamidinia, MD Ahmad Hamidinia, MD
Formerly, Professor of Clinical Surgery
College of Medicine
University of Cincinnati